MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER
Model Number 352.311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure, when the surgeon was attempting to remove an unknown plate that was in a patient over the unknown plate, the tip of the screw head cleaning tool broke off.Another one was brought up to the room to continue to remove the unknown screw, however, the tip of the extraction screwdriver broke off and pieces were removed.The surgeon went to remove another unknown screw and while the surgeon was doing it, the reporter has pulled another set.The right side c6 titanium cervical self-retain screw self drilling/variable angle 18mm came off.The reason for removal of the plate and screws was due to adjacent level disc disease.They were removing a vectra-t plate.This was a revision acdf for adjacent level disease.Bone was encased over the plate and needed to be removed.Various tools were utilized to remove the bone including bovie and curettes.We also used the screw head cleaning tool and extraction screwdriver from the vectra-t plating system.There were fragments generated from broken device and the removal of the broken, damaged device or fragments was done difficult and required some additional cleaning of bone from the plate and screw.Procedure was successfully completed.The surgery proceeded with a surgical delay of thirty (30) seconds.The patient was not harm.Concomitant devices reported: unknown plate (part# unknown, lot# unknown, quantity 1), unknown screws (part# unknown, lot# unknown, quantity unknown).This complaint involves three (3) devices.This report is for (1) extraction screwdriver.This is report 1 of 2 for (b)(4).Related product complaint: (b)(4).
 
Event or Problem Description
Concomitant devices reported: plate (part# unknown, lot# unknown, quantity 1); screws (part# unknown, lot# unknown, quantity unknown); inner shaft for extraction screwdriver spine (part# 03.613.004, lot# 613611j09, quantity 1); screw head cleaning tool (part # 324.071, lot # 4869440, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5, d11: updated concomitant devices.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data: d4, d10, h3, h6.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 352.311, synthes lot: 5027577, supplier lot: 551550f05, release to warehouse date: july 19, 2005, expiration date: n/a, supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the extraction screwdriver was received at us customer quality (cq).Visual inspection of the complaint device showed the tip of the driver shaft and handle assembly was broken.Service and repair evaluation: the customer reported the tip of the screwdriver broke off.The repair technician reported missing components/not all components were received.Missing parts is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is missing parts.The item will be forwarded to customer quality.The evaluation was unconfirmed.Note: the driver shaft and handle assembly and inner shaft were received separately from the outer sleeve.All components were received by august 21, 2020.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the tip of the driver shaft and handle assembly was broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10289918
Report Number2939274-2020-03245
Device Sequence Number811758
Product Code HXX
UDI-Device Identifier10705034770765
UDI-Public(01)10705034770765
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.311
Device Catalogue Number352.311
Device Lot Number551550F05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer07/20/2020
08/25/2020
08/27/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/13/2020
08/26/2020
08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 MM TI CRV SLF-RTN SCR SLF-DRG/VRBL ANGL 18MM; INNER SHAFT FOR EXTRACTION SCREWDRIVER; SCREW HEAD CLEANING TOOL; SCREW HEAD CLEANING TOOL; UNK - PLATES: SPINE; UNK - PLATES: SPINE; UNK - SCREWS: SPINE; UNK - SCREWS: SPINE; 4 MM TI CRV SLF-RTN SCR SLF-DRG/VRBL ANGL 18MM; SCREW HEAD CLEANING TOOL; UNK - PLATES: SPINE; UNK - SCREWS: SPINE